Alert archive / Oklahoma / Wind Advisories in 2015

Wind Advisory 14, NWS Norman, OK

December 20, 201513 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Dec 20, 2015, 3:44 AM CST for 13 counties in Oklahoma. It took effect at Dec 20, 2015, 8:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2015, 3:44 AM CST (09:44 UTC)
In effect from
Dec 20, 2015, 8:00 AM CST
Expired
Dec 20, 2015, 2:47 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Blaine County, OK, Canadian County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 79 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS74 KOUN 200944
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CST SUN DEC 20 2015

OKZ007-008-011>013-015-017>020-024>026-210000-
/O.NEW.KOUN.WI.Y.0014.151220T1400Z-151221T0000Z/
GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-
PAYNE-CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...FAIRVIEW...
ENID...PERRY...TALOGA...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER
344 AM CST SUN DEC 20 2015

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...8 AM TO 6 PM TODAY. THE STRONGEST WINDS WILL OCCUR
  BETWEEN 10 AM AND 3 PM NEAR ENID AND FAIRVIEW.

* WINDS...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 40 TO 45
  MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON
  WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT
  OUTDOOR OBJECTS ARE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS
1 follow-up statement
850 
WWUS74 KOUN 202047
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CST SUN DEC 20 2015

OKZ007-008-011>013-015-017>020-024>026-202200-
/O.CAN.KOUN.WI.Y.0014.000000T0000Z-151221T0000Z/
GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-
PAYNE-CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...FAIRVIEW...
ENID...PERRY...TALOGA...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER
247 PM CST SUN DEC 20 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON... WITH SOME GUSTS ABOVE 35 MPH. HOWEVER WIND SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 19, 10:49 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Dec 19, 10:49 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CST SAT DEC 19 2015

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
STILL EXPECT MVFR CONDITIONS AT MOST TERMINALS DUE TO LOW CIGS.
WINDS WILL ALSO REMAIN ELEVATED OVERNIGHT AND INCREASE BY LATE
MORNING TO AROUND 20 TO 25 KT WITH STRONGER GUSTS. WIND SHEAR WILL
ALSO IMPACT LAW THROUGH SUNRISE. THE STRATUS WILL LINGER ALONG
AND EAST OF I35 THROUGH MOST OF THE DAY. TERMINALS WEST OF HERE
SHOULD START TO SEE IMPROVING FLIGHT CONDITIONS BY LATE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  61  41  56 /   0  20  10   0
HOBART OK         46  64  37  56 /   0  10   0   0
WICHITA FALLS TX  47  68  43  63 /   0  10   0   0
GAGE OK           43  65  30  55 /   0   0   0   0
PONCA CITY OK     48  61  37  53 /   0  20  10   0
DURANT OK         44  61  55  67 /   0  30  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/03/03
Hazardous weather outlook, Dec 19, 8:13 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CST SAT DEC 19 2015

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
813 PM CST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.WILDFIRE...
WARM AND WINDY CONDITIONS FOR THIS TIME OF YEAR WILL COMBINE WITH
MODESTLY DRY CONDITIONS SUNDAY...RESULTING IN NEAR CRITICAL FIRE
WEATHER CONDITIONS.

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS AS A STORM SYSTEM AFFECTS THE
REGION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

JTK

Nearby

Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.